Can someone please advice me?: here is my last... - Thyroid UK

Thyroid UK
109,066 members126,673 posts

Can someone please advice me?

hendb
hendb

here is my last labtest results :

(TSH) <0,01 * mU/L

(T4L) 1,36 ng/dL ----- lab ranges (0.61-1.12 ng/dL)

(T3L) 5,19 ng/L -------- lab ranges ( 2,1 - 4,4)

T3 reverse 0,35 ng/mL ------ lab ranges 0,09-0,35 ng/ml

Tiroglobulina 2,94 ng/mL --------- lab ranges [ < 70 ]

>>>> for 2 months I have been taking 1 euthyral (= 100mg T4+ 20 mg T3) + 0,75 mg T4 so in total : 175 T4+ 20 T3

In the meantime i have also been taking 10mg Hydrocortisone upon waking + 5 mg at noon. because my cortisol levels are super low during the day.

>> this treatment helped me a LOT. for the first time in years i was feeling energetic, and i could handle stress situations easily without feeling exhsauted. My energy levels improved a lot, even though they werent optimal (to the point of doing excercise for exemple).

BUT

As my T3 is above the range, and my t4 is ok, my doctor considered that my body convert well t4 into t3, and suggested i stop euthyral, and take only 200 T4.

after 8 days on 200 T4 only, im feeling weak again, fatigue is back. :(

other symptoms i noticed :

- after eating i feel super cold, and shaky. as if i was immersed into ice water :( digestion never did this to me before.

- im affected by stress again, and struggle facing day to day stress life.

- this morning i felt the need to do a nap after breakfast :(

- last thing i noticed is my increased apetite. when im hypo i need to eat A LOT, as if my body needed food/ energy. dont know how to explain it. but i notice that.

and when im fine, my apetite is normal

It seems that 200 t4 alone is not enough for my body. so im planning to take back my former treatment. but i wonder if these high levels of t3 are not dangerous?! and i wonder what you would advice me to do

a milion thanks for your help

7 Replies
oldestnewest

Another Dr talking nonsense! If we ingest any form of exogenous T3, it's no longer possible to judge from blood results whether we do or don't convert well. If we test the level of blood T3, then obviously the result is a function of any T3 made naturally in the thyroid if we have some thyroid function remaining, plus the result of T4:T3 conversion in the peripheral tissues, plus the T3 we have ingested directly. You did appear though, to be slightly overmedicated and the more appropriate course of action might have been to slightly reduce your dose, not change it in the way he had you do, especially as your new symptoms would seem to indicate you need that T3.

The problem with Euthyral is that it is T4+T3 in one pill. And they are small pills, so difficult to cut. Personally, I would have just dropped the extra T4 - in slow stages, of course - and see what result that had. Because the FT4 wasn't 'OK', it was also over-range. :)

hendb
hendb
in reply to greygoose

thank you @maisiegrey and greygoose for your answers. im SO desperate i really dont know what to do... today im feeling sad, depressed, fatigued, and anxious... when on the former dosage, once or twice a day i used to feel strong heartbeats (not tachychardia, the heartbeat wasnt accelerated but STRONG)...

it seems obvious to the doctor that i had to stop t3. but you and i think i needed this t3 . could you please tell me what you you do if you were me?

(im sorry my mother tongue is not english, and greygoose i didnt nderstand your message :(

hendb
hendb
in reply to greygoose

greygoose at the begining, before seing this doctor i was taking only euthyral, with absolutely no effect at all! during a month and a half, nothing changed

greygoose
greygoose
in reply to hendb

Would you find it easier to speak French? I could do that. :)

If I were you, I would stay on the euthyral and reduce the T4 by 25 mcg. And, get retested after 6 weeks. See if there's any difference.

Yes, you obviously need the T3. Your doctor, like most doctors, has limited understanding of the thyroid and thyroid hormone. Have you ever been on T4 only?

hendb
hendb
in reply to greygoose

merci greygoose d'etre toujours là pour moi. je vous envoie toute ma gratitude :)

i will follow your advice and go back to my euthyral 1cap + 50 t4 "only"...the thing is, before i was on 1 euthyral and i has feeling bad (cold, fatigue etc). he recommended me to ad 1/4 (25mg) t4 each week.

is there any danger having a so high t3?

i hope i will feel better soon going back to euthyal. today has been a horrible day (at least it allowed me to observe what happen in my body and understand that all these symptoms are defintitely relate to hypo

greygoose
greygoose
in reply to hendb

De rien. Je t'ai envoyé un message personnel. :)

You may also like...